Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 17, NWS North Platte, NE

April 14, 202210 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 14, 2022, 2:08 AM MDT for 10 counties in Nebraska. It took effect at Apr 14, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2022, 2:08 AM MDT (08:08 UTC)
In effect from
Apr 14, 2022, 11:00 AM MDT
Expired
Apr 14, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Perkins County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS83 KLBF 140808
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
308 AM CDT Thu Apr 14 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTEROON INTO THE
EARLY EVENING HOURS...

.Gusty northwesterly and westerly winds will combine with low
relative humidity this afternoon, leading to critical fire weather
conditions across portions of southwestern and central Nebraska. 

NEZ209-210-219-150100-
/O.UPG.KLBF.FW.A.0012.220414T1700Z-220415T0100Z/
/O.NEW.KLBF.FW.W.0017.220414T1700Z-220415T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
308 AM CDT Thu Apr 14 2022 /208 AM MDT Thu Apr 14 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF SW AND CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/
this evening. The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In 
  NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 to 20 percent.

* Impacts...Weather conditions could become favorable for rapid
  fire growth and erratic fire behavior. Fires may quickly become
  out of control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
351 
WWUS83 KLBF 140910
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
410 AM CDT Thu Apr 14 2022

NEZ209-210-219-150100-
/O.CON.KLBF.FW.W.0017.220414T1700Z-220415T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
410 AM CDT Thu Apr 14 2022 /310 AM MDT Thu Apr 14 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* Affected Area...Fire Weather Zone 209 Loup Rivers Basin. Fire
  Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess 
  Plains.

* Winds...Northwest 20 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 to 20 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Taylor 

$$

http://weather.gov/LBF
271 
WWUS83 KLBF 150053
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
753 PM CDT Thu Apr 14 2022


NEZ209-210-219-150200-
/O.EXP.KLBF.FW.W.0017.000000T0000Z-220415T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
753 PM CDT Thu Apr 14 2022 /653 PM MDT Thu Apr 14 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND
WEST CENTRAL NEBRASKA...

Humidity levels have begun to recover and gusty winds have mainly
tapered, allowing the Red Flag Warning to expire for Fire Zones
209, 210, and 219. Continued dry air along with a northerly breeze
tomorrow will result in elevated to near critical fire weather
conditions for the same areas.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:29 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 13, 11:29 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1229 AM CDT Thu Apr 14 2022

.SHORT TERM...(This evening through Thursday night)
Issued at 224 PM CDT Wed Apr 13 2022

Quiet weather is expected through the short term as strong upper
level low pressure system remains over the northern Plains before
pushing north and east. Cold air advection behind the departing low
will drive 850 mb temperatures in the -2 to -10 degree C range into
north central and western Nebraska. This will result in cooler than
normal temperatures through Thursday night. Highs this afternoon
remain nearly 15 to 20 degrees below normal with highs tomorrow
rising slightly, but still 10 to 15 degrees below normal. A similar
pattern is expected with overnight low temperatures. Lows in the mid
teens to low 20s are expected tonight with lows Thursday night
rising into the upper teens to low 20s. Normal lows for this time of
year are in the low to mid 30s.

.LONG TERM...(Friday through Wednesday)
Issued at 224 PM CDT Wed Apr 13 2022

For the extended period, quiet conditions will continue as the upper
level low pushes out of the region and upper level zonal flow
dominates over the region through Saturday morning. Weak ridging
then builds across the Rockies and into the Great Plains allowing
surface high pressure to build southward by Saturday.

The next chance of precipitation will arrive Saturday night as a
weak short wave trough will then track through the area. Moisture
associated with this disturbance is quite low with QPF amounts only
around a tenth south of Highway 2 and slightly higher up to 0.20
across northern Nebraska. Either way, it's not much and with the
system moving quickly through the area, it won't last long or do
much to alleviate the dry spell. At this time, any precipitation
that does develop will start off as all rain and change into a
rain/snow mix or all snow Saturday night as temperatures fall below
freezing across northern Nebraska. Any snow will change back to all
rain by mid-morning. At this time, accumulations are uncertain, but
as previously mentioned, QPF amounts are limited and therefore, snow
amounts should also be limited. Regardless, any accumulations will
melt quickly as temperatures rise into the 50s Sunday. Lingering
rain showers may persist through Sunday evening before moving east.

High pressure and strong upper level ridging then returns through
the middle of next week. As weak warm air advection moves into
Nebraska, temperatures will gradually return to near normal by
Tuesday. There is a possibility of some light precipitation during
the day next Tuesday impacting mainly south central and central
Nebraska. Confidence is too low in development and timing/location,
but have gone ahead and introduced some slight chance PoPs (less
than 20%) into the forecast. Stay tuned to future forecasts as we
will continue to adjust as we get a better handle on this system
next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1228 AM CDT Thu Apr 14 2022

A few high clouds will stream across the area over the next 24
hours with ceilings around 25000 FT AGL. Winds will be from the
west or northwest at 10 to 20 KTS overnight, increasing to 15 to
25 KTS with gusts to 35 KTS Thursday afternoon.

&&

.FIRE WEATHER...
Issued at 224 PM CDT Wed Apr 13 2022

Critical fire conditions continue through early evening as RH
values drop to near 15 percent and winds continue to gust up to 45
mph. A Red Flag Warning remains in effect for zones 209 and 219
where RH remains the lowest and winds will be strongest. Recovery
overnight tonight remains poor with RH values only rising to near
40 to 50 percent in these two zones. For tomorrow (Thursday),
continued dry conditions and ready to burn fuels will result in
another near critical to critical fire weather day. At this time,
will keep the ongoing Fire Weather Watch for zones 209 and 219. At
this time RH values are expected to drop into the 15 to 20
percent range with northwest winds gusting to 40 to 50 mph
especially across northern Nebraska. The next chance of minimal
moisture may arrive on Saturday night and Sunday, but low QPF
amounts (0.10 to 0.20) are forecasted which isn't expected to help
the dry spell much.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon CDT /11 AM MDT/ today through this
evening for NEZ209-210-219.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Buttler
FIRE WEATHER...Kulik
Hazardous weather outlook, Apr 13, 7:06 PM MDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
806 PM CDT Wed Apr 13 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-150115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
806 PM CDT Wed Apr 13 2022 /706 PM MDT Wed Apr 13 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No Hazardous Weather is expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Critical fire weather conditions are possible across parts of
southwest and north central Nebraska Thursday. The concern is low
humidity and winds gusting to 45 mph.

With continued generally dry and breezy conditions, fire weather
will remain a concern for portions of central and western
Nebraska for the foreseeable future.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.